Page 2 of 2 FirstFirst 12
Results 11 to 16 of 16

Thread: How do you cope with Opiate Induced Constipaion (OIC)

  1. #11
    The bowels can slow down over time. It is important to adjust your diet to include more fruits and vegetables and stay away from constipation inducing foods, such as foods high in carbs (bagels, bread, pasta, rice, etc) and a lot of meat. Also coffee can cause constipation as can dairy products. The more active you are the better off you are. I know that is not always easy.
    ckf
    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

  2. #12
    Senior Member da lurker's Avatar
    Join Date
    Jun 2005
    Location
    29 ° N 81 ° W
    Posts
    569
    Wow this is from a year ago, things are perty much the same. Damn...
    tom


    Welcome to The Flat Earth Society

  3. #13
    Have you ever tried some of the vitamins that cause the opposite problem? Vitamin C and Magnesium come to mind.

  4. #14
    I take a stool softener (started out with Colace back in 1998/1999 then just switched to any generic form of Colace) daily and then I am on a regular bowel regimen (every third night) so that morning I take a laxative (started out with Senokot but then switched to a generic) and that works along with digital stimulation if I don't go on my own. But I need the digital stimulation to make sure I am completely evacuated anyway.

    I remember trying enemeez but OMG! I began going unexpectedly were certainly was not going to work for me. I have used a suppository called the Magic Bullet suppository since 1989 or 1990 after finding out about it from a quad friend of mine.

  5. #15
    I have a baclofen pump including morphine in it.

    Since I started with morphine in my pump my bowels slowed down dramatically. What should I do?
    C5/C6 Complete since 08/22/09

  6. #16
    Senior Member
    Join Date
    Aug 2001
    Location
    Melbourne, FL USA
    Posts
    1,630
    What you eat determines on how well your bowels function. My routine is now to Titrate doses of Polyethylene Glycol until stool is moving regularly, have a blueberry smoothie every morning and drink lots of water. Also use a bicuspidyl suppository every other day.

    My simple rule, if you feel like your constipated, take one dose of over-the-counter MiraLAX, (get a prescription because of the insurance) every four hours until results. If nothing happens after two days would recommend going to the ER for KUB x-ray.

Similar Threads

  1. Vinegar for constipaion
    By charmed1199 in forum Care
    Replies: 3
    Last Post: 07-09-2011, 01:54 AM
  2. Relief for Opiate users
    By znop in forum Pain
    Replies: 0
    Last Post: 08-26-2008, 03:48 PM
  3. Opiate Addiction
    By Saorsa in forum Life
    Replies: 5
    Last Post: 10-15-2004, 01:08 PM
  4. Opiate Addiction
    By Saorsa in forum Family
    Replies: 3
    Last Post: 10-14-2004, 01:38 PM
  5. Russia: Gas Was Opiate Fentanyl
    By Max in forum Health & Science News
    Replies: 0
    Last Post: 10-30-2002, 12:04 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •